Korean J Anesthesiol Search

CLOSE


Korean J Anesthesiol > Volume 19(2); 1986 > Article
Korean Journal of Anesthesiology 1986;19(2):194-197.
DOI: https://doi.org/10.4097/kjae.1986.19.2.194   
Hepatitis Developing after Halothane Anesthesia : A Case Report.
Jung Koo Lee, Byung Yon Kown
Department of Anesthesiology, Wallace Memorial Baptist Hospital, Pusan, Korea.
Abstract
Anesthetists use halothane as a popular anesthetic agent, but after halothane anesthesia, hepatitis developed intermittently. However, it is not easy to prove halothane as a causative agent, because there are many factors causing hepatitis. We had a case of acute hepatitis developing after halothane anesthesia. Case: A 29-year-old male had an operation for split thickness skin graft on the right antetibial area under halothane anesthesia. Prior to operation, he was medicated Cefoxitin 1.0gm tid IV to control infection. On the postoperative 11th day, he developed high fever of 40.5 degrees C. Thereafter, skin rashes and jaundice followed. Liver function tests showed marked elevation of SGPT, SGOT, alkaline phosphatase, and eosinophillia. HBsAG(-), HBcAb(-), and HBeAg(-) were reported. There also was negative finding in HVA-IgM. He recovered gradually from the hepatitis and went home in good health on the 34th postoperative day. A possible cause or causes of the hepatitis in this case were considered to be the Cefoxitin adn/or the halothane.
TOOLS
Share :
Facebook Twitter Linked In Line it
METRICS Graph View
  • 0 Crossref
  •    
  • 819 View
  • 2 Download


ABOUT
ARTICLE CATEGORY

Browse all articles >

BROWSE ARTICLES
AUTHOR INFORMATION
Editorial Office
101-3503, Lotte Castle President, 109 Mapo-daero, Mapo-gu, Seoul 04146, Korea
Tel: +82-2-792-5128    Fax: +82-2-792-4089    E-mail: journal@anesthesia.or.kr                

Copyright © 2023 by Korean Society of Anesthesiologists.

Developed in M2PI

Close layer
prev next